New Mexico, 2018

Drought in New Mexico, January 1 to 31, 2018

January 1 to 31, 2018 · NWS ABQ · 37 events in 37 counties and zones

An exceptionally long stretch of dry weather over the southwest United States that began in early October allowed drought conditions to return to New Mexico by early January. Much of central and eastern New Mexico experienced wet conditions through the monsoon season into late September so drought was holding in the abnormally dry to moderate categories.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An exceptionally long stretch of dry weather over the southwest United States that began in early October allowed drought conditions to return to New Mexico by early January. Much of central and eastern New Mexico experienced wet conditions through the monsoon season into late September so drought was holding in the abnormally dry to moderate categories. Far western New Mexico did not experience as much precipitation through the same period so severe drought conditions returned to the area from Gallup southward toward the Gila Wilderness. A storm system on January 10, 2018 and another on January 20, 2018 brought some minor relief to the area but dry conditions returned quickly thereafter. These weak storm systems were no match for the extended period of well below normal precipitation and above normal temperatures for the state. Severe drought spread into over 60 percent of the state by the end of January 2018. Snowpack conditions were the worst ever recorded at several sites since the SNOTEL network was installed in the late 1970s and early 1980s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 31, 10:45 PM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 31, 10:45 PM MST, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1045 PM MST Sun Dec 31 2017

.AVIATION...
06Z TAF CYCLE
Northwest flow aloft continuing with sct-bkn high clouds. Cold front
along the east slopes of the central mt chain with lcl MVFR to IFR
cigs ewd to the TX border. Short term models still not indicating
much in the way of fog. The se wind at KSAF apparently is allowing
for a nly down valley wind to KABQ and no longer expecting an east
wind to develop. Some potential for low clouds at KSAF which could
drift towards KABQ around sunrise. Any low clouds across the east
should diminsh aft 01/18Z.

&&

.PREV DISCUSSION...724 PM MST Sun Dec 31 2017...
.UPDATE...
Added a few snow flurries for this evening to parts of the east
central as KCVN reporting light snow. Otherwise no changes. Updated
ZFP just sent.

&&

.PREV DISCUSSION...329 PM MST Sun Dec 31 2017...
.SYNOPSIS...
A frigid airmass will persist across the eastern plains with
subfreezing temperatures along New Mexico's eastern border until
Tuesday. Meanwhile, near record high temperatures are expected near
the Arizona border. Patchy and dense freezing fog is likely tonight
into New Year's morning along the east slopes of the central mountain
chain; including much of the I-25 corridor, and the I-40 corridor
across the East Central Highlands. Bridges and over passes could
become slick as mist freezes onto them. A ridge of high pressure will
cross the Rocky Mountain states during the middle to latter half of
the week spreading fair and warmer weather from western and central
New Mexico onto the eastern plains. High temperatures will rise above
normal again across most of the east starting Thursday.

&&

.DISCUSSION...
A ridge of high pressure will amplify over the west coast through
Tuesday, before shifting gradually eastward across the Rocky Mountain
States during the middle to latter half of the week. The cool pool
across the eastern half of the state will gradually modify Monday,
then modify further and begin to shift east on Tuesday as an upper
level trough exits the central Rockies. There is a risk that patchy
freezing fog will return to the east slopes of the central mountain
chain and possibly parts of the eastern plains Monday night.

Meanwhile, locations west of the central mountain chain will continue
to experience unseasonably warm and dry weather for the remainder of
the week. Near record warmth is expected along the AZ border on
Monday, and possibly in a few spots out west Tuesday. The upper
trough exiting CO on Tuesday will funnel some cooler air into the
west with high temperatures trending slightly downward there Tuesday
and Wednesday. Eastern areas will join in the warmer weather during
the mid to latter half of the week, as temperatures gradually rise
above normal there as well.

44

&&

.FIRE WEATHER...
The primary topics of discussion continue to be very cold air across
eastern NM through Tuesday night and widespread poor ventilation the
next 5 to 7 days. No significant changes were advertised on the last
model cycle. Latest trends push chances for measurable rain or snow
even farther out into early next week.

The shallow, arctic airmass over eastern NM will build westward to
the central mountain chain tonight. Low clouds, areas of freezing
fog, freezing drizzle, and flurries are expected along the east
slopes. Some of this cold air will attempt to spill through gaps in
the Rio Grande Valley tonight. Cooler temps within central NM will
be temporary as winds turn around to the south/southwest Monday.

Monday through Tuesday night will remain very cold across the east
with high humidity and eroding cloud cover. A ridge of high pressure
over southern California will crest slowly east toward NM Thursday
through Saturday. This will lead to temperatures closer to normal
across the east starting Wednesday. The central and west will remain
mild and dry. Overnight inversions will be strong and still allow
for cold nights in valley locales.

The next shot at precip has shifted into the Monday or Tuesday
timeframe and may only impact the northern high terrain as a quick
hitter.

Guyer

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Dec 31, 2:40 AM MST, 21 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
240 AM MST Sun Dec 31 2017

NMZ501>540-011130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
240 AM MST Sun Dec 31 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Modified Arctic air behind a backdoor cold front will overtake
eastern New Mexico today with high temperatures remaining in the
upper teens and 20s across much of the plains. North and northeast winds
will combine with the cold temperatures to produce wind chill
temperatures near zero for much of northeast New Mexico this morning.
The front will push west up to the east slopes of the central
mountain chain by early afternoon, seeping west through the canyons
of the central mountains and into the Rio Grande Valley after
sunset. Bitterly cold overnight lows are forecast for New Year's
morning across the east.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Modified Arctic air will remain across eastern New Mexico Monday and
Tuesday before a warmer temperatures arrive Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

33

Event by event

37 drought. Local standard time, as filed.

Drought, West Central Plateau

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 2, 2018 across much of the area from Gallup southward toward the Gila Wilderness. Most of this area had not received measurable precipitation in over three months with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early to mid January.

Drought, Curry County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared for Curry County on January 16, 2018. Most of this area had not received measurable precipitation in nearly four months. Patchy blowing dust had already been reported with a few of the stronger wind events by late January. A wildfire that erupted near Ned Houk State Park north of Clovis rapidly grew to near 2,000 acres with strong winds on January 23, 2018.

Drought, Quay County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared for Quay County on January 16, 2018. Most of this area had not received measurable precipitation in nearly four months. Patchy blowing dust had already been reported with a few of the stronger wind events by late January. Record high temperatures were set at the Tucumcari airport on several days in late January 2018.

Drought, Union County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared for Union County on January 16, 2018. Portions of this area had not received measurable precipitation in nearly four months. Patchy blowing dust had already been reported with a few of the stronger wind events by late January. A couple record high temperatures were set at the Clayton airport by mid to late January 2018.

Drought, San Francisco River Valley

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 2, 2018 across the San Francisco River Valley from near Reserve to Glenwood. Most of this area had not received measurable precipitation in over three months with above normal temperatures.

Drought, Northwest Plateau

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Northwest Plateau forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Northwest Plateau region from Shiprock to Farmington, Bloomfield, and the Navajo Reservation. Much of the area had not reported measurable precipitation in over three months with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early January.

Drought, Far Northwest Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Far Northwest Highlands forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Far Northwest Plateau region from Navajo Reservoir to Dulce. Precipitation was well below normal over the area during the last three months of 2017 with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early January.

Drought, Chuska Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Chuska Mountains. Precipitation was well below normal over the area during the last three months of 2017 with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early to mid January.

Drought, Northwest Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Northwest Highlands area from near Lindrith to Cuba and Torreon. Precipitation amounts were near zero over the area during the last three months of 2017 with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early to mid January.

Drought, West Central Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the West Central Mountains from near McGaffey to El Malpais and the Zuni Mountains. Precipitation amounts were near zero over the area during the last three months of 2017 with above normal temperatures. Snowpack in the high terrain was an abysmal 16 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early to mid January.

Drought, Southwest Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Southwest Mountains region from near Quemado to Magdalena and much of the Gila Wilderness. Precipitation amounts were near zero over the area during the last three months of 2017 with above normal temperatures. Snowpack in the high terrain was an abysmal 12 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early to mid January. A sliver of extreme drought was declared on January 30, 2018 for the area around Luna.

Drought, West Central Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the West Central Highlands area from near Grants to Laguna and Acoma Pueblo. Precipitation amounts were near zero over the area during the last three months of 2017 with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in early January.

Drought, San Juan Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the San Juan Mountains region from near El Vado and Heron lakes to Chama and Tierra Amarilla. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. Snowpack in the San Juan Mountains was an abysmal 31 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January.

Drought, Jemez Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Jemez Mountains. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. Snowpack in the Jemez Mountains was an abysmal 20 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January. The one exception was a heavy snowfall event around January 20, 2018 when 12 to 18 inches of snow fell.

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Northern Sangre de Cristo Mountains. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. Snowpack in the high terrain was an abysmal 24 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January. The one exception was a heavy snowfall event around January 20, 2018 when eight to 14 inches of snow fell.

Drought, West Slopes of the Sangre de Cristo Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the West Slopes of the Sangre de Cristo Mountains. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. Snowpack in the high terrain was an abysmal 24 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January. The one exception was a heavy snowfall event around January 20, 2018 when six to 10 inches of snow fell.

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Southern Sangre de Cristo Mountains. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. Snowpack in the high terrain was an abysmal five percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January. The one exception was a heavy snowfall event around January 20, 2018 when eight to 14 inches of snow fell.

Drought, East Slopes of the Sangre de Cristo Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the East Slopes of the Sangre de Cristo Mountains. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. Snowpack in the high terrain was an abysmal 17 percent of normal by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January. The one exception was a heavy snowfall event around January 20, 2018 when six to 10 inches of snow fell. Fire restrictions were put in place for Mora County on January 10, 2018 until rescinded.

Drought, Upper Rio Grande Valley

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Upper Rio Grande Valley area around Tres Piedras and Taos. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. A couple quick-hitting, weak storm systems brought only light precipitation to the area in early to mid January.

Drought, Lower Chama River Valley

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Lower Chama River Valley area around Abiquiu and Espanola. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. A couple quick-hitting, weak storm systems brought only light precipitation to the area in early to mid January.

Drought, Sandia/Manzano Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Sandia/Manzano Mountains. Precipitation amounts were well below normal during the last three months of 2017 coupled with above normal temperatures. A couple quick-hitting, weak storm systems brought only light precipitation to the area in early to mid January. Snowpack atop the Sandia and Manzano mountains was nearly non-existent at the end of January 2018.

Drought, Albuquerque Metro Area

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Albuquerque Metro Area. Precipitation amounts were near zero during the last three months of 2017 coupled with above normal temperatures. The Albuquerque Sunport reported 95 consecutive days with no measurable precipitation through January 9, 2018. This was the fifth longest streak on record since 1892. The dry streak was broken with 0.03 inches of precipitation, followed by no measurable precipitation again for the remainder of the month. There was still no measurable snowfall for the season at the Albuquerque Sunport at the end of January 2018.

Drought, Lower Rio Grande Valley

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Lower Rio Grande Valley from near Bernardo to Socorro and Bosque del Apache. Precipitation amounts were near zero during the last three months of 2017 and the first month of 2018 coupled with above normal temperatures.

Drought, Raton Ridge/Johnson Mesa

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Raton Ridge/Johnson Mesa. Precipitation amounts were well below normal during the last three months of 2017 coupled with above normal temperatures. Snowpack in the higher terrain was nearly non-existent by the end of January 2018. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January.

Drought, Far Northeast Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Far Northeast Highlands. Precipitation amounts were well below normal during the last three months of 2017 coupled with above normal temperatures. Record high temperatures were reported at the Raton Crews Airport on several days through this period. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January.

Drought, Northeast Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Northeast Highlands. Precipitation amounts were well below normal during the last three months of 2017 coupled with above normal temperatures. Record high temperatures were reported at the Las Vegas Airport on several days through this period. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January. Fire restrictions were put in place for Mora County on January 10, 2018 until rescinded.

Drought, Central Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Central Highlands. Precipitation amounts were well below normal during the last three months of 2017 coupled with above normal temperatures. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January.

Drought, Estancia Valley

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Estancia Valley. Precipitation amounts were well below normal during the last three months of 2017 coupled with above normal temperatures. A couple quick-hitting, weak storm systems brought only light precipitation to the area in January.

Drought, Harding County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for Harding County. Precipitation amounts were near zero during the last three months of 2017 coupled with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in January.

Drought, Eastern San Miguel County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for Eastern San Miguel County. Precipitation amounts were near zero during the last three months of 2017 coupled with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in January.

Drought, Guadalupe County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for Guadalupe County. Precipitation amounts were near zero during the last three months of 2017 coupled with above normal temperatures. A couple quick-hitting, weak storm systems brought only very light precipitation to the area in January.

Drought, Roosevelt County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared for Roosevelt County on January 23, 2018. Most of this area had not received measurable precipitation in nearly four months. Patchy blowing dust had already been reported with a few of the stronger wind events by late January.

Drought, Santa Fe Metro Area

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Severe drought conditions were declared on January 23, 2018 for the Santa Fe Metro Area. Precipitation amounts were well below normal during the last three months of 2017 coupled with warm temperatures. A couple quick-hitting, weak storm systems brought only light precipitation to the area in early to mid January.

Drought, Upper Tularosa Valley

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Drought Monitor

Severe drought conditions were declared on January 30, 2018 for the Upper Tularosa Valley. Precipitation amounts were near zero during the last three months of 2017 and the first month of 2018 coupled with above normal temperatures.

Drought, De Baca County

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Drought Monitor

Severe drought conditions were declared on January 30, 2018 for De Baca County. Precipitation amounts were near zero during the last three months of 2017 and the first month of 2018 coupled with above normal temperatures.

Drought, South Central Mountains

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Drought Monitor

Severe drought conditions were declared on January 30, 2018 for the South Central Mountains. Precipitation amounts were near zero during the last three months of 2017 and the first month of 2018 coupled with above normal temperatures.

Drought, South Central Highlands

When
January 1, 12:00 AM MST to January 31, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Drought Monitor

Severe drought conditions were declared on January 30, 2018 for the South Central Highlands. Precipitation amounts were near zero during the last three months of 2017 and the first month of 2018 coupled with above normal temperatures.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2018Every state in 2018This day in weather historyWarnings in New Mexico, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726664, 729373, 729374, 729375, 729376, 729377, 729378, 729379, 729380, 729381, 729382, 729383, 729384, 729385, 729386, 729387, 729388, 729389, 729390, 729391, 729392, 729393, 729394, 729395, 729396, 729397, 729398, 729399, 729400, 729401, 729402, 729403, 729404, 732677, 732678, 732680, 732681.